Dermatology Community
Stubborn jock itch/tinea - what to do?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Stubborn jock itch/tinea - what to do?

I have been diagnosed with tinea, which has mostly cleared up with the exception of around my anus and up between my buttocks.  I have been using prescription ketoconazole 2% cream for 3 weeks and still have the condition.  A little background...

Last June, upon returning from Peru, I developed what I thought were rashes on my hip "pointers."  I attributed this to perhaps wearing the same shorts for several days in a humid (and dirty) environment.  It did not clear up using moisturizers, antibacterials, or topical over the counter antibiotics (Neosporin).  We also had just purchased new Washer/Dryer - thinking it may have been a reaction to the new High Efficiency (HE) detergent, we switched to unscented, non-dyed "free" detergent.  The condition persisted.

Later in the fall, I noticed what looked like a dry spot in the center of my right palm about the size of a half dollar.  This would occasionally be itchy, but mostly just looked like a patch of dry skin.

In January, I began working out and developed full blown jock itch.  At one point, it extended all the way my inner thighs almost to my knees.  Nothing on my scrotum or genitals.  I started using over the counter jock itch medications (Lotrimin and Lotrimin Ultra).  This cleared up after almost three weeks of treatment, however at about the same time I began getting an itchy anus.  As I also occasionally get hemorroids (hemorrhoids), I attributed it to that, but after a while developed bumps that are typical with tinea/jock itch.  I also developed what looked like acne on my buttocks and down the back of my legs.  This had not responded to the over the counter medications - and I tried several:  Lotrimin, Tinactin, Zeasorb powder.  My doctor then prescribed the ketoconazole.  After about three weeks, it seemed like it was subsiding, but I would also find myself scratching in the middle of the night.  It seems to be getting worse again despite continued use of the ketoconazole.

I have taken several other precautions such as using a separate, clean towel on my groin and buttocks.  I also never wear workout clothes more than once before washing.  I am still using the HE free detergents.  And I am still using the ketoconazole 2% twice daily.

Help!  Ideas?
Related Discussions
Have a Dermatology question?
100,000+ doctor answers
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
209987_tn?1334790318
Blank
tschock
AB